Welcome to EpilepsyU.com a social network dedicated to the epilepsy community

Activity

  • Anastacia Johnson posted an update in the group Group logo of Side effects of medicationsSide effects of medications 5 months ago

    I am currently on 2 medications: Depakote and Lamictal. When I was first put on them they seemed to be working fine, but as time as gone by they do not work as well in reducing my seizures. However, their side effects remain the same. I am always tired, I am always hungry, some times I get headaches so bad I start to get dizzy. I don’t get depressed anymore, I was extremely depressed when I was on Keppra, but the second I was taken off of that I was no longer depressed and having suicidal thoughts.
    However, just because the medications don’t cause me to be depressed, I get upset with myself when I can’t remember things that someone said to me earlier that day. I used to be a straight A student who never really had to study because school just came so easily, but as I get older and medications change and I have more seizures, school becomes more and more frustrating.
    My doctor put me on Vyvanse, a medication usually prescribed for people who had ADHD in order to help them focus better, he prescribed it to me as a way to concentrate the side effect of the depakote so that I am able to stay awake and focus. However, this medication cause me to loose my appetite and I will go days without even realizing I haven’t eaten. Most times my hands become shaky and I cannot sleep at night. If I need sleep I can’t take the vyvanse, but the vyvanse is the only medication that wakes me up and keeps me from becoming so exhausted during the day. If I don’t take it I sleep all day, but if I do take it I don’t sleep. Either way it’s a loose loose situation.
    Does anyone else have any solutions or has the same issue and can be of assistance of how to deal with it?
    My family doesn’t understand the impact that medications can have on the brain, they love me and try to understand, but they forget a lot of the time.